SciELO - Scientific Electronic Library Online

 
vol.21 issue1Choice of vascular access in a tetraplegic patient on hemodialysis: an obstacle to overcome author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

Related links

  • On index processCited by Google
  • Have no similar articlesSimilars in SciELO
  • On index processSimilars in Google

Share


Enfermería Nefrológica

On-line version ISSN 2255-3517Print version ISSN 2254-2884

Abstract

GARCIA MARTINEZ, Mirian; MERINO GARCIA, Miguel  and  LABRADOR PEREZ, Alicia. Thrombotic patient with heparin-induced thrombocytopenia in hemodialysis: addressing circuit anticoagulation. Enferm Nefrol [online]. 2018, vol.21, n.1, pp.86-91. ISSN 2255-3517.  http://dx.doi.org/10.4321/s2254-28842018000100011.

Renal replacement therapy for hemodialysis is an extrarenal blood clearance technique, which requires protecting the patient’s extracorporeal circuit. Currently heparin is the gold-standard intravenous anticoagulant to avoid this type of intradialytic complications, being necessary the individualization of the doses per patient.

Heparin-induced thrombotic thrombocytopenia is one of the possible side effects produced by the administration of heparin.

Bivalirudin is a direct and specific inhibitor of thrombin, useful in different procedures, being used in patients with problems with heparin and with terminal chronic renal failure requiring continuous dialysis therapies.

Clinical Report:

Patient with 46 years old, with multiple personal history. At the beginning of his process, he debuted with a Fournier’ gangrene secondary to ischemia of the lower extremities, for which he required anticoagulant treatment. To date, he has not had known drug allergies. Subsequently, progressive low platelet count with type II heparin-induced thrombocytopenia was diagnosed and low molecular weight heparin and sodium heparin were restricted. Anticoagulation with Sintrom and Bivalirudin was indicated in cases with high risk of bleeding.

Conclusions:

Hemodialysis patients in our hospital have heparin as their usual anticoagulation regimen.

In this case, the early diagnosis of heparin-induced thrombotic thrombocytopenia was crucial to avoid major damage, with the nursing team being the cornerstone in the treatment in the hemodialysis unit.

Keywords : thrombocytopenia/chemically induced; heparin/adverse effects; bivalirudin; hemodialysis; thrombosis.

        · abstract in Spanish     · text in Spanish     · Spanish ( pdf )